Texas, 2007Damaging Winds in Texas, June 28, 2007
June 28, 2007 · NWS HGX · 2 events in 2 counties and zones
An isolated severe thunderstorm formed over Harris County along a mid-afternoon small scale boundary.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $70,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm formed over Harris County along a mid-afternoon small scale boundary.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 28, 1:50 PM CST, 10 minutes earlier.
Area forecast discussion, Jun 28, 1:50 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
250 PM CDT THU JUN 28 2007
.DISCUSSION...
SLOWLY INCREASING MOISTURE AND LESS MID/UPPER SUBSIDENCE ON FRIDAY
WILL LEAD TO A BIT MORE PRECIP COVERAGE WITH DAYTIME HEATING AND
SEABREEZE. DEEPER GULF MOISTURE STILL FCST TO ARRIVE THIS
WEEKEND...POSSIBLY PEAKING SUNDAY AND MONDAY. POPS MAY EVENTUALLY
NEED TO BE INCREASED TO THE LIKELY CATEGORY THOSE 2 DAYS BUT WILL
HOLD THEM AT 50% FOR NOW. SCATTERED MAINLY AFTERNOON AND EVENING
STORMS EXPECTED AGAIN TUE-THURS WITH LITTLE CHANGE IN OVERALL WX
PATTERN OTHER THAN SLIGHTLY LOWER PWS. H5 TROF/WEAKNESS STILL
ON THE TEXAS CHARTS THRU NEXT WEEK. MODEL CONSENSUS SHOWS A GRADUAL
SOUTH & WESTWARD SHIFT OF THE TROF TOWARD THE BIG BEND AREA BY THIS
TIME NEXT WEEK AS MID LEVEL RIDGE TRIES TO BUILD TO ITS NORTH. 47
&&
.MARINE...
IN THE SHORT TERM...OTHER THAN ISOLATED CONVECTION THAT MOVES OVER
THE BAY AND GULF WATERS...WINDS AND SEAS WILL REMAIN BELOW SCEC
CONDITIONS. BAY WINDS WILL NOT WAVER MUCH AND THESE 10-15 KNOT
RANGES WILL KEEP A LIGHT TO MODERATE CHOP ACROSS THESE WATERS OVER
THE NEXT COUPLE OF DAYS. GULF WATERS WILL SLOWLY TAPER OFF UNDER
THIS PERSISTENT ONSHORE FLOW. NOT MUCH CHANGE IN THE PATTERN AS
EASTERN WEAK HIGH PRESSURE TRIES TO GAIN CONTROL ACROSS THE NORTH
CENTRAL GULF...TRYING TO ERODE THIS CENTRAL U.S. WEAKNESS BETWEEN
THE TWO OCEANIC SUBTROPICAL HIGHS WHICH LOOKS TO LINGERS ON THROUGH
THE WEEKEND. WITH THAT BEING SAID...THE CHANCE FOR HOLIDAY WEEKEND
OFFSHORE PRECIPITATION STAYS HIGH ON THE CONFIDENCE METER. 31
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 75 89 73 89 73 / 30 40 30 50 30
HOUSTON (IAH) 76 89 75 89 75 / 20 40 30 50 30
GALVESTON (GLS) 80 87 80 87 80 / 20 30 30 50 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 28, 2:40 AM CST, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
340 AM CDT THU JUN 28 2007
GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-
291100-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
340 AM CDT THU JUN 28 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO...FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS THREE THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY
DEEP TROPICAL MOISTURE WILL MOVE INTO THE REGION DURING THE WEEKEND
AND INTO EARLY NEXT WEEK. A WEAK UPPER LEVEL TROUGH OF LOW
PRESSURE WILL PERSIST OVER TEXAS DURING THIS PERIOD. AN INCREASE
IN SHOWER AND THUNDERSTORM DEVELOPMENT IS EXPECTED. LOCALLY HEAVY
RAINFALL MAY BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Thunderstorm Wind, Walker
- When
- June 28, 2:00 PM CST
- Where
- Walker County, 7 mi SSE of Huntsville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 30.627, -95.525
Tree was downed across Interstate 45 and a power line. Tree was over the northbound lanes near Exit 109 while power was out at the Huntsville State Park for approximately 5 hours.
Thunderstorm Wind, Harris
- When
- June 28, 2:30 PM CST
- Where
- Harris County, (Iah)houston Intl Ar
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $70,000
- Reported by
- Other Federal Agency
- Coordinates
- 29.980, -95.350
Strong thunderstorm winds picked up & threw debris into numerous vehicles at an airport parking lot. 17 vehicles had significant window damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Missouri, June 28 to 30, 2007$8.2 million · 23 events
- Flash Flooding and Flooding in Kansas, June 28 to 30, 2007$4.1 million · 25 events
- Lightning Strike in Louisiana, June 28, 2007$700,000 · 1 event
- Flash Flooding and Flooding in Texas, June 28 to 30, 2007$290,000 · 16 events
- Damaging Winds in Alabama, June 28, 2007$368,000 · 55 kt wind · 4 events
- Hail and Damaging Wind in Georgia, June 28, 2007$151,000 · 0.75 in hail · 3 events
- Lightning Strike in Tennessee, June 28, 2007$145,000 · 1 event
- Damaging Winds in Tennessee, June 28, 2007$75,000 · 55 kt wind · 7 events
- Lightning Strike in Indiana, June 28, 2007$44,000 · 1 event
- Hail and Damaging Winds in Virginia, June 28, 2007$25,000 · 52 kt wind · 11 events
- Lightning Strike in Maryland, June 28, 20073 injured · 1 event
- Hail in Wyoming, June 28, 2007$25,000 · 1.75 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39081, 38069.